Busy. Please wait.
or

show password
Forgot Password?

Don't have an account?  Sign up 
or

Username is available taken
show password

why


Make sure to remember your password. If you forget it there is no way for StudyStack to send you a reset link. You would need to create a new account.
We do not share your email address with others. It is only used to allow you to reset your password. For details read our Privacy Policy and Terms of Service.


Already a StudyStack user? Log In

Reset Password
Enter the associated with your account, and we'll email you a link to reset your password.

Remove ads
Don't know
Know
remaining cards
Save
0:01
To flip the current card, click it or press the Spacebar key.  To move the current card to one of the three colored boxes, click on the box.  You may also press the UP ARROW key to move the card to the "Know" box, the DOWN ARROW key to move the card to the "Don't know" box, or the RIGHT ARROW key to move the card to the Remaining box.  You may also click on the card displayed in any of the three boxes to bring that card back to the center.

Pass complete!

"Know" box contains:
Time elapsed:
Retries:
restart all cards




share
Embed Code - If you would like this activity on your web page, copy the script below and paste it into your web page.

  Normal Size     Small Size show me how

Endocrine RN

QuestionAnswer
A client has been receiving corticosteroids for treatment of rheumatoid arthritus. The client is now being admitted for a major surgical procedure. What would be important for the nurse to assess after the client returns form surgery? Continued orders for corticosteroids at or above level the client was receiving before surgery.
The nurs is administering metformin to a client. What nursing observation would cause the nurse concern regarding side effects of the medication? Gastrointestianal upset
An adult with a diagnosis of hpothyroidism has been prescribed thyroid replacement therapy with levothyroxin. After 2 days, the client calls to complain that she feels no better. The nurse's response should be based on the fact that Effect of medication are not seen or felt ofr about 3 to 5 days.
An adult client has diabetes and is beginning glipizide for glucose control. What would be important for the nurse to discuss with the client? Wearing sunscreen and avoiding direct sunlight
The nurse is teaching the parent of a diabetic child how to recognize the signs and symptoms of hypoglycemia. Which signs and symptoms should the nurse discuss with the parent? Behavioral changes, increased heart rate, sweating and tremors
An adolescent with Type 1 diabetes is experiencing a problem with diabetic ketoacidosis. Which lab results reflect this condition? Arterial blood ph of 7.28
A client is admitted with a diagnosis of Cushing's syndrome. What is an important consideration for the nurse to make in caring for this client? Due to decreased inflammatory response the client will be at increased risk for infections.
The nurse is caring for a client postthyroidectomy. Which of the follwoing observations sould cause the nurse the most concern? Client's wrist spontaneously flexes whent he blood pressure cuff is tightened.
The nurse is caring for a client who is 8 hours post thyroid ectomy. What are important nursing interventions for this client? Have the client speak every 2 hours to determine increasing level of hoarseness. Evaluate behind the neck for the presence of blood from the incision. Maintain the client ot semifowler's position. Check the incision for formation of a hematoma.
What will the nurse teach the diabetic client regarding exercise in their treatment program? During exercise the body will use carbohydrates for energy production, which will decreased the need for insulin
A client is prescribed levothyroxine daily. An important instruction to give the client regarding administration of this drug is ? Call the physician immediately at the onset of palpitations or nervousness.
The nurs is anssessing an 80 year old client with type 2 diabetes. Which assessment finding would indicate a problem of hyperglycemia associated with older adult clients: Rapid, deep respirations at a rate of 36 breaths a minute: lethargyl, tachycardia
A client with type 1 diabetes calls the nurse because he is nauseous and does not feel well. The client asks if he should take his medication. What would be important for the nurse to tell the client? Take his regular dose of insulin, replace food with fruit juices, and monitor the blood glucose level.
When caring for a client in a thyroid crisis, the nurse would question an order for? A hyper thermia blanket
A client with type 2 diabetes is sc heduled for major abdominal surgery. How will the nurse anticipate controlling blood glucose levels in this client during the immediate postoperative period? Administer insulin on a sliding scale basis.
A client experinces a thyroid storm after removal of the throid gland. The nurse understands the cause of this complication is? Thyroid hormones moving into the bloodstream during thyroid surgery
The nurse would not which finding on the physical assessment of a client wiht a diagnosis of Cushing Disease? Buffalo hump, Thinning hair, hirsutism, gynicomastia
Client with hyperthyroidism may experince a problem with bulging eyes. What nursing intervention is important in caring for this problem? Use saline eye drops frequently and apply ointment to the eyes at night
The nurse is caring for a client who has exophthalmos associated with the thyroid disease. What is the cause of exophthalmos? Fluid and edema in the tissues behind the eye increases pressure.
A client in the recovery room after a thyroidectomy is asked frequentlyh by the nurse to speak. The rationale for the nurse continuing to evaluate the client's voice is to. Detect spasms or edema in the area of the vocal cords.
Created by: 1057850081